MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 16mm amplatzer amulet left atrial appendage occluder was implanted.The landing zone measurements at 0 degrees, 45 degrees, 90 degrees, and 135 degrees were 12mm, 12mm, 11mm, and 17mm, respectively.Intracardiac echocardiography (ice) measured the landing zone at 14mm.Measurements were taken as well as taking pectinate muscle into consideration.Transesophageal echocardiography (tee) and ice were used during the procedure.The left atrial pressure was 9mmhg, and fluid was provided.Then, the left atrial pressure was measured at 12mmhg.The device had a tire shape compression.The close criteria were satisfied, and a tension test was performed.There was no difficulty implanting the device.There was no leak detected around the lobe of the device once implanted.At a 45 day follow up, a tee was performed, which showed that the device may have migrated from its initial position, causing a leak.The patient did not have any clinical signs or symptoms.A computed tomography (ct) scan was performed.The device was determined to be stable, so the patient was kept on oral anticoagulation.The patient status was reported as stable.
 
Additional Manufacturer Narrative
It was reported that a tee at a 45 day follow up showed the amulet device may have migrated from its initial position, causing a leak.Also reported that the device was determined to be stable, so the patient was kept on oral anticoagulation.Information from field indicated that the device had a tire shape compression and the close criteria were satisfied, and a tension test was performed.There was no reported difficulty implanting the device and no leak detected around the lobe of the device when implanted.The device remains implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on cine review performed at abbott, leak did appear to be suspect but it was difficult to determine with certainty if intra or peri device leak.The quality of ct made it difficult to access the device.Without previous echo images it is unable to confirm if device migrated.Based on the information received, the cause of the reported leak could not be conclusively determined.There were no complaints associated with any other devices from the lot.Based on the information received, there is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20368359
Report Number2135147-2024-04873
Device Sequence Number19769628
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)280131(10)8883101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8883101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale